Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 231, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2009, 12:05 PM CDT for Clay County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2009, 12:05 PM CDT (17:05 UTC)
- Expired
- Jun 22, 2009, 12:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Clay County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:34 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1947 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 221705 SVROHX TNC027-221745- /O.NEW.KOHX.SV.W.0231.090622T1705Z-090622T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CDT MON JUN 22 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLAY COUNTY IN MIDDLE TENNESSEE... * UNTIL 1245 PM CDT * AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF CELINA...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF CELINA BY 1245 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3655 8545 3649 8559 3662 8577 3662 8552 TIME...MOT...LOC 1704Z 330DEG 17KT 3669 8572 $$ 31/JBW
1 follow-up statement
000 WWUS54 KOHX 221738 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1238 PM CDT MON JUN 22 2009 TNC027-221745- /O.CON.KOHX.SV.W.0231.000000T0000Z-090622T1745Z/ CLAY TN- 1238 PM CDT MON JUN 22 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR CENTRAL CLAY COUNTY... AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER CENTRAL CLAY COUNTY...OR 7 MILES WEST OF CELINA...MOVING SOUTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3656 8564 3659 8555 3653 8550 3649 8559 TIME...MOT...LOC 1738Z 330DEG 17KT 3655 8562 $$ 31/JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:33 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 22, 10:33 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1033 AM CDT MON JUN 22 2009 .UPDATE...LOW LEVEL CONFLUENCE ZONE CONTINUED FROM THE UPPER MIDWEST TO THE SOUTHEAST. IN MID TN...THE BOUNDARY WAS LYING ACROSS THE PLATEAU. A CLUSTER OF THUNDERSTORMS WAS OVER KY... MOVING SOUTH SOUTHEAST ALONG THIS BOUNDARY. THESE STORMS WILL CROSS THE PLATEAU...SO POPS HAVE BEEN INCREASED INTO THE LIKELY RANGE FOR THE HIGHER ELEVATIONS. POPS WILL TAPER DOWN TO 10 PERCENT IN OUR SOUTHWEST COUNTIES WHERE RIDGE WILL SUPPRESS CONVECTION. VERY UNSTABLE CONDITIONS NOTED OVER THE PLATEAU WITH FORECAST SOUNDINGS INDICATING GREATER THAN 4000 J/KG CAPE VALUES TODAY. THIS AREA IS UNDER A SLIGHT RISK FOR LOCALLY DAMAGING WIND GUSTS AND POSSIBLY LARGE HAIL. THE SURFACE BOUNDARY AND DEEPER MOISTURE WILL SHIFT WESTWARD INTO THE MID STATE THIS EVENING...BRINGING THE POTENTIAL FOR SCATTERED THUNDERSTORMS ACROSS MID TN TONIGHT. WE MAY NEED TO BUMP UP POPS A LITTLE ACROSS THE AREA. REST OF FORECAST OK FOR TODAY...WITH HOT AND HUMID WX CONTINUING. && .PREV DISCUSSION... /ISSUED 248 AM CDT MON JUN 22 2009/ SHORT TERM... LATEST ANALYSIS SHOWING WEAK SFC/LL FRONTAL BOUNDARY OF SORTS ACROSS THE EXTREME NORTHEAST COUNTIES. ML/UL HIGH CENTERS HAVE MOVED SLIGHTLY WEST...NOW OVER SOUTHERN MS. STRONG UPPER LOWS CONTINUE TO WOBBLE JUST OFF THE NORTHEAST US COAST...KEEPING THE CWA IN NORTHWEST FLOW REGIME ALOFT. LATE NIGHT CONVECTION DEVELOPING UPSTREAM CURRENTLY RIDING DOWN LL BOUNDARY ACROSS THE NORTHERN PLATEAU. ONLY SUBTLE CHANGES IN THE SHORT TERM AS UPPER HIGH MOVE SLOWLY INTO THE CENTRAL PLAINS THROUGH 00Z WED...WHILE NORTHEAST US UPPER LOW REMAINS IN THAT GENERAL VICINITY. THIS WILL KEEP THE CWA IN NORTHWEST AND EVENTUALLY NORTH FLOW ALOFT. SERIES OF IMPULSES/ POCKETS OF MOISTURE RIDING DOWN ALONG LL BOUNDARY WILL CONTINUE TREND FOR ISOLATED TO SCATTERED STORMS...ESPECIALLY EAST WHERE INSTABILITY LITTLE MORE FAVORABLE. LONG TERM... SLIGHTLY DRIER CONDITIONS OCCUR TUE NIGHT THROUGH MUCH OF THU AS RIDGE AXIS FROM PLAINS HIGH BUILDS ACROSS THE MID-SOUTH AND SFC/LL BOUNDARY WASHES OUT. THIS WILL SEEMINGLY SHIFT STORM TRACK FURTHER NORTH AND EAST THUS NO POPS PLANNED THROUGH THAT PERIOD. THU EVENING A WEAK FRONTAL BOUNDARY SETS UP JUST TO THE NORTH AS RIDGE AXIS BREAKS DOWN AND A WEAK ML/UL TROUGH AXIS DROPS DOWN ACROSS THE REGION. MOISTURE ADVECTION AHEAD OF THESE FEATURES WILL RETURN ISOLATED TSTORMS TO THE EAST IN THE EVENING...THEN AREA WIDE FRIDAY THROUGH MUCH OF SAT BEFORE RIDGE AXIS RETURNS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Jun 22, 5:19 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CDT MON JUN 22 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 519 AM CDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE EAST TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:32 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 17 min |
| Jun 22, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 43 min |
| Jun 22, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 30 min |
| Jun 22, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| Jun 22, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.